Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 24, 2019, 3:58 AM EDT for 6 counties in Michigan. It took effect at Sep 24, 2019, 5:00 PM EDT. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2019, 3:58 AM EDT (07:58 UTC)
- In effect from
- Sep 24, 2019, 5:00 PM EDT
- Expired
- Sep 26, 2019, 3:59 PM EDT
- In force
- 47 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WHUS43 KGRR 240758 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 358 AM EDT Tue Sep 24 2019 MIZ037-043-050-056-064-071-241600- /O.NEW.KGRR.LS.Y.0008.190924T2100Z-190926T0000Z/ /O.NEW.KGRR.BH.S.0020.190924T2100Z-190926T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 358 AM EDT Tue Sep 24 2019 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Grand Rapids has issued a Lakeshore Flood Advisory...which is in effect from 5 PM this afternoon to 8 PM EDT Wednesday. A Beach Hazards Statement has also been issued. This Beach Hazards Statement is in effect from this afternoon through Wednesday evening. * WINDS...Southwest winds of 15 to 30 mph this evening and tonight, shifting to the west on Wednesday * WAVES...3 to 6 feet this evening building to 5 to 9 feet Wednesday morning. * High wave action...strong currents and dangerous swimming conditions expected. * Location...Beaches from St. Joseph to Manistee. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Southwest winds of 15 to 30 mph will build waves into the 5 to 9 foot range, peaking Wednesday morning. Dangerous swimming conditions are expected, especially on the south sides of south piers. * IMPACTS...The large waves and onshore component of the wind will make for conditions ripe for beach and dune erosion. Flooding of low lying areas is possible along the shore and in river mouths in lakeshore towns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. Large waves and dangerous currents will make for hazardous swimming conditions. && $$ WEATHER.GOV/GRR DUKE
10 follow-up statements
927 WHUS43 KGRR 241509 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 1109 AM EDT Tue Sep 24 2019 MIZ037-043-050-056-064-071-242315- /O.CON.KGRR.LS.Y.0008.190924T2100Z-190926T0000Z/ /O.CON.KGRR.BH.S.0020.190924T2100Z-190926T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1109 AM EDT Tue Sep 24 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH WEDNESDAY EVENING... * WINDS...Southwest winds of 15 to 30 mph this evening and tonight, shifting to the west on Wednesday * WAVES...3 to 6 feet this evening building to 5 to 9 feet Wednesday morning. * High wave action...strong currents and dangerous swimming conditions expected. * Location...Beaches from St. Joseph to Manistee. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves Wednesday morning will be in the 5 to 9 foot range. Dangerous swimming conditions are expected, especially on the south sides of south piers. * IMPACTS...Large waves will cause beach and dune erosion. Flooding of low lying areas will occur along the shore and in river mouths in lakeshore towns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. Large waves and dangerous currents will make for hazardous swimming conditions. && $$ WEATHER.GOV/GRR
888 WHUS43 KGRR 241928 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 328 PM EDT Tue Sep 24 2019 MIZ037-043-050-056-064-071-250330- /O.CON.KGRR.LS.Y.0008.190924T2100Z-190926T0000Z/ /O.CON.KGRR.BH.S.0020.190924T2100Z-190926T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 328 PM EDT Tue Sep 24 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WINDS...Southwest winds of 15 to 30 mph tonight, shifting to the west on Wednesday * WAVES...3 to 6 feet this evening building to 5 to 9 feet Wednesday morning. * High wave action...strong currents and dangerous swimming conditions expected. * Location...Beaches from St. Joseph to Manistee. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves Wednesday morning will be in the 5 to 9 foot range. Dangerous swimming conditions are expected, especially on the south sides of south piers. * IMPACTS...Large waves will cause beach and dune erosion. Flooding of low lying areas will occur along the shore and in river mouths in lakeshore towns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. Large waves and dangerous currents will make for hazardous swimming conditions. && $$ WEATHER.GOV/GRR
133 WHUS43 KGRR 250152 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 952 PM EDT Tue Sep 24 2019 MIZ037-043-050-056-064-071-251000- /O.CON.KGRR.LS.Y.0008.000000T0000Z-190926T0000Z/ /O.CON.KGRR.BH.S.0020.000000T0000Z-190926T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 952 PM EDT Tue Sep 24 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WINDS...Southwest winds of 15 to 30 mph tonight, shifting to the west on Wednesday * WAVES...3 to 6 feet this evening building to 5 to 9 feet Wednesday morning. * High wave action...strong currents and dangerous swimming conditions expected. * Location...Beaches from St. Joseph to Manistee. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves Wednesday morning will be in the 5 to 9 foot range. Dangerous swimming conditions are expected, especially on the south sides of south piers. * IMPACTS...Large waves will cause beach and dune erosion. Flooding of low lying areas will occur along the shore and in river mouths in lakeshore towns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. Large waves and dangerous currents will make for hazardous swimming conditions. The waves will top any piers making them hazardous as well. && $$ WEATHER.GOV/GRR
976 WHUS43 KGRR 250803 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 403 AM EDT Wed Sep 25 2019 MIZ037-043-050-056-064-071-251615- /O.CON.KGRR.LS.Y.0008.000000T0000Z-190926T0000Z/ /O.CON.KGRR.BH.S.0020.000000T0000Z-190926T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 403 AM EDT Wed Sep 25 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WINDS...Southwest winds of 15 to 30 mph this morning, shifting to the west this afternoon. * WAVES...5 to 8 feet this morning subsiding to 3 to 6 feet this afternoon. * High wave action...strong currents and dangerous swimming conditions expected. * Location...Beaches from St. Joseph to Manistee. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves Wednesday morning will be in the 5 to 8 foot range. Dangerous swimming conditions is expected, especially on the south sides of south piers. * IMPACTS...Large waves will cause beach and dune erosion. Flooding of low lying areas may occur along the shore and in river mouths of lakeshore towns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. Large waves and dangerous currents will make for hazardous swimming conditions. The waves will top any piers making them hazardous as well. && $$ WEATHER.GOV/GRR
213 WHUS43 KGRR 251453 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 1053 AM EDT Wed Sep 25 2019 MIZ037-043-050-056-064-071-260000- /O.EXT.KGRR.BH.S.0020.000000T0000Z-190926T2000Z/ /O.CON.KGRR.LS.Y.0008.000000T0000Z-190926T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1053 AM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THURSDAY AFTERNOON... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Southwest winds of 15 to 25 mph this morning, shifting to the west 15 to 20 mph this afternoon, then turning northwest 15 to 25 mph late tonight through Thursday morning. * WAVES...5 to 8 feet this morning, briefly subsiding to 2 to 4 feet this evening, then rebuilding to 3 to 6 feet overnight through Thursday afternoon. * Location...Beaches from St. Joseph to Manistee. * High wave action...strong currents will create dangerous swimming conditions. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves of 5 to 8 feet this morning will slowly decrease in height through the day, but only briefly subside to 2 to 4 feet this evening before rebuilding to 3 to 6 feet overnight through Thursday afternoon. This will prolong dangerous swim conditions. * IMPACTS...Large waves will cause beach and dune erosion today. Flooding of low lying areas may occur along the shore and in river mouths of lakeshore towns. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. Large waves and dangerous currents will make for hazardous swimming conditions. The waves will top any piers making them hazardous as well. && $$ WEATHER.GOV/GRR
226 WHUS43 KGRR 251939 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 339 PM EDT Wed Sep 25 2019 MIZ037-043-050-056-064-071-260900- /O.CAN.KGRR.LS.Y.0008.000000T0000Z-190926T0000Z/ /O.CON.KGRR.BH.S.0020.000000T0000Z-190926T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 339 PM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... ...LAKESHORE FLOOD ADVISORY IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Lakeshore Flood Advisory. * Location...Beaches from St. Joseph to Manistee. * High wave action and strong currents will create dangerous swimming conditions. * Waves may wash over piers and could sweep people into the lake. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves 3 to 5 feet will briefly subside to 2 to 4 feet this evening before rebuilding to 3 to 6 feet overnight through Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large waves and dangerous currents will make for hazardous swimming conditions. The waves will top any piers making them hazardous as well. && PRECAUTIONARY/PREPAREDNESS ACTIONS... High Wave Action and strong currents make swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
208 WHUS43 KGRR 260135 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 935 PM EDT Wed Sep 25 2019 MIZ037-043-050-056-064-071-260945- /O.CON.KGRR.BH.S.0020.000000T0000Z-190926T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 935 PM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... * Location...Beaches from St. Joseph to Manistee. * High wave action and strong currents will create dangerous swimming conditions. * Waves may wash over piers and could sweep people into the lake. * Beaches with particularly dangerous conditions include... South Beach in South Haven... Grand Haven State Park... Pere Marquette Park in Muskegon. * Overview/potential impacts...Waves 2 to 4 feet t rebuilding to 3 to 6 feet overnight through Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large waves and dangerous currents will make for hazardous swimming conditions. The waves will top any piers making them hazardous as well. High Wave Action and strong currents make swimming difficult and can tire even a strong swimmer quickly. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural Currents can sweep you out into deeper water along the pier structure. A longshore current is a lake current that moves parallel to shore. Longshore currents can be strong enough to Prevent swimmers from being able to keep their feet on the bottom... making it difficult to return to shore. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. && $$ WEATHER.GOV/GRR
413 WHUS43 KGRR 261155 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 755 AM EDT Thu Sep 26 2019 MIZ037-043-050-056-064-071-262000- /O.CON.KGRR.BH.S.0020.000000T0000Z-190926T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 755 AM EDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * Location...Beaches from St. Joseph to Manistee. * High wave action and strong currents will create dangerous swimming conditions. * Waves may wash over piers and could sweep people into the lake. * Overview/potential impacts...West winds of 15 to 25 mph will generate waves of 4 to 7 feet today. Winds and waves will temporarily subside tonight but will increase to hazardous levels again on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Large waves and dangerous currents will make for hazardous swimming conditions. The waves will top any piers making them hazardous as well. High Wave Action and strong currents make swimming difficult and can tire even a strong swimmer quickly. && $$ WEATHER.GOV/GRR
565 WHUS43 KGRR 261519 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 1119 AM EDT Thu Sep 26 2019 MIZ037-043-050-056-064-071-262000- /O.CON.KGRR.BH.S.0020.000000T0000Z-190926T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1119 AM EDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * Location...Beaches from St. Joseph to Manistee. * High wave action and strong currents will create dangerous swimming conditions. * Waves may wash over piers and could sweep people into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid swimming or walking on piers. && $$ WEATHER.GOV/GRR
679 WHUS43 KGRR 261959 CFWGRR Lakeshore Hazard Message National Weather Service Grand Rapids MI 359 PM EDT Thu Sep 26 2019 MIZ037-043-050-056-064-071-262100- /O.CAN.KGRR.BH.S.0020.000000T0000Z-190926T2000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 359 PM EDT Thu Sep 26 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Grand Rapids has cancelled the Beach Hazards Statement. Winds and waves will increase again Friday morning. $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 3:16 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 24, 3:16 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
316 AM EDT Tue Sep 24 2019
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 310 AM EDT Tue Sep 24 2019
- Fair weather today
- Chance of showers and isolated storms Wednesday
- Another chance for showers and storms Friday
&&
.DISCUSSION...(Today through next Monday)
Issued at 310 AM EDT Tue Sep 24 2019
Ridging at the sfc/aloft will result in fair wx today through late
this evening. Persistent sw flow will result in a gradual increase
in moisture tonight and a consensus of latest CAMs suggests that
scattered showers and perhaps a few storms will develop during the
early morning hours Wednesday. Forcing from the front approaching
from the west will bring scattered showers and a few storms
through the day Wednesday.
Subsidence under a weak ridge will bring a brief return to fair wx
Thursday. The next system moving east from the northern Plains to
upper Midwest will bring potential for more showers and storms
Friday. Beyond that the wx pattern continues to look as it will
become a little more active as a warm front will likely focus
development of more showers and storms for the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1215 AM EDT Tue Sep 24 2019
VFR conditions will continue at all the terminals through Tuesday
evening. A sct-bkn fair wx cu deck will develop late Tuesday
morning through Tue aftn but conditions will remain VFR. Winds
will remain out of the west to southwest and increase a bit to
around 10-15 kts Tuesday aftn.
&&
.MARINE...
Issued at 310 AM EDT Tue Sep 24 2019
The pressure gradient will strengthen later today through tonight
into Wednesday as the next system approaches from the west. Wind
speeds and wave heights will ramp up and a small craft advisory
has been issued from late this afternoon through early Wednesday
evening. A beach hazards and lakeshore flood advisory has been
issued as well.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from this afternoon through
Wednesday evening for MIZ037-043-050-056-064-071.
Lakeshore Flood Advisory from 5 PM this afternoon to 8 PM EDT
Wednesday for MIZ037-043-050-056-064-071.
LM...Small Craft Advisory from 5 PM this afternoon to 8 PM EDT
Wednesday for LMZ844>849.
&&
SYNOPSIS...Laurens
DISCUSSION...Laurens
AVIATION...Laurens
MARINE...LaurensHazardous weather outlook, Sep 24, 3:19 AM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 319 AM EDT Tue Sep 24 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250730- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 319 AM EDT Tue Sep 24 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A strong cold front will bring the threat of thunderstorms Wednesday. Additional thunderstorms are forecast Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-250730- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 319 AM EDT Tue Sep 24 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Strong southwest winds will result in hazardous conditions to swimmers and boaters later today through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong west winds will result in hazardous conditions to boaters and swimmers Wednesday and thunderstorms are expected Wednesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:51 AM EDT | Small Craft Advisory | GRR | 60 hr | |
| Sep 24, 3:58 AM EDT | Lakeshore Flood Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 36 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.